Hail, Harding
- When
- August 2, 7:15 PM MST
- Where
- Harding County, 8.26 mi SSW of Reva
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 45.434, -103.119
Nickel sized hail fell from a thunderstorm south of Reva.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
Nickel sized hail fell from a thunderstorm south of Reva.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 2, 6:40 PM MST, 35 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 740 PM MDT MON AUG 2 2010 .DISCUSSION...AT 01Z SFC MAP SHOWS WK HIGH PRES ACROSS REGION. ALOFT...WSW FLOW CONTS AS MONSOONAL MOISTURE CONTS TO STREAM INTO REGION. SHOULD BE A MAINLY QUIET NIGHT WITH A TSTM OR TWO AROUND. LATE TONIGHT EXPECT TSTM CHANCE TO START TO INCREASE ACRS NERN WY AS STRONG S/W APPROACHES FROM THE SW. PREVIOUS FORECAST DISCUSSION:(130 PM MDT)... TUESDAY...POTENT SHORT WAVE IS EXPECTED TO CROSS WY IN THE MRNG WHICH COULD GET CONVECTION GOING RATHER EARLY IN THE DAY. ANOTHER ROUND OF SVR STORMS QUITE POSSIBLE SPCLY FOR THE WRN HALF OF OUR CWFA...BUT THAT WILL BE VERY DEPENDENT ON HOW EARLY CONVECTION GETS GOING AND HOW EXPANSIVE THE CLOUD COVER WHICH COULD INHIBIT HEATING. THIS WILL ALSO MAKE TEMP FCST TRICKY. WEDNESDAY...NOT MUCH WILL CHANCE IN THE PATTERN SO EXPECT ANOTHER CHANCE FOR TSTMS...ESPECIALLY WITH NW CYCLONIC FLOW DEVELOPING. TEMPS NEAR AVERAGE EXPECTED. EXTENDED...WEAK RIDGING BUILDS OVER NORTHERN PLAINS THURS-FRI AS UPPER TROF DIGS ALONG PACIFIC COAST...REDUCING THUNDERSTORM POTENTIAL FOR A BRIEF TIME. RIDGE FLATTENS BY LATE FRIDAY AS SHORT WAVE CROSSES IT...ALONG WITH LEE TROF NEAR WY-SD BORDER...INCREASING CHANCES OF THUNDERSTORMS FOR WESTERN SD FRIDAY NIGHT INTO SAT. RIDGE TRIES TO REBOUND OVER THE WEEKEND...BUT MORE WAVES WILL LIKELY BRING ADDITIONAL THUNDERSTORMS...WITH TIMING DIFFICULT AT THIS POINT. TEMPERATURES WILL BE SLIGHTLY ABOVE AVERAGE. && .AVIATION...SCT-ISOLD TSTMS CAN BE EXPECTED TONIGHT WITH MVFR/IFR CIGS/VSBYS POSSIBLE IN AND NEAR AND TSTMS. STRONG WINDS ARE POSS WITH THE STRONGEST STORMS. OTHERWISE...VFR CONDS ARE EXPECTED THRU THE FCST PERIOD. TSTMS COVERAGE IS EXPECTED TO INCREASE AFT 12Z TUES. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 700 AM MDT MON AUG 2 2010 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 700 AM MDT (800 AM CDT) MON AUG 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE AREA TODAY INTO TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE THIS AFTERNOON INTO EARLY THIS EVENING...PARTICULARLY OVER PORTIONS OF SOUTH DAKOTA SOUTH AND EAST OF A LINE FROM FAITH TO SPEARFISH. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN THREATS...THOUGH LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH SOME OF THE SLOWER MOVING STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE ON TUESDAY. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE IN THE AFTERNOON AND EVENING...PARTICULARLY WEST OF A LINE FROM FAITH TO MARTIN. LARGE HAIL WILL BE THE MAIN THREAT...THOUGH DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ALSO... THERE MAY BE AN ISOLATED TORNADO THREAT FROM MID AFTERNOON INTO EARLY EVENING OVER NORTHEAST WYOMING INTO FAR SOUTHWEST AND WEST- CENTRAL SOUTH DAKOTA. AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH SUNDAY... BRINGING A DAILY CHANCE FOR THUNDERSTORMS TO MUCH OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHERN SOUTH DAKOTA THIS AFTERNOON AND EVENING. JS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 408 PM MDT MON AUG 2 2010 SDZ047-022315- TODD SD- 508 PM CDT MON AUG 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TODD COUNTY UNTIL 615 PM CDT... AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROSEBUD...OR 12 MILES WEST OF MISSION... MOVING SOUTHEAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MISSION... ROSEBUD... SAINT FRANCIS... LAKEVIEW... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. BUNKERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
451 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 3 NW ROSEBUD 43.26N 100.89W
08/02/2010 E60.00 MPH TODD SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
455 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND GST 9 NE SUNDANCE 44.51N 104.25W
08/01/2010 E60 MPH CROOK WY PUBLIC
&&
VAN CLEAVEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
600 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 8 ESE SAINT FRANCIS 43.06N 100.79W
08/02/2010 E1.35 INCH TODD SD TRAINED SPOTTER
1.35 INCHES OF RAIN IN 30 MINUTES
&&
VAN CLEAVEPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RAPID CITY SD
602 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 8 SE SAINT FRANCIS 43.06N 100.79W
08/02/2010 E1.35 INCH TODD SD TRAINED SPOTTER
1.35 INCHES OF RAIN IN 30 MINUTES
&&
VAN CLEAVEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
656 PM MDT MON AUG 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND GST 5 E NEW HAVEN 44.75N 104.75W
08/01/2010 E60 MPH CROOK WY PUBLIC
&&
VAN CLEAVEThe Rapid City radar (KUDX), 147 km away, was scanning. The volume nearest the first event began at 02:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2010Every state in 2010This day in weather historyWarnings in South Dakota, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239989.